Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 60, NWS Miami, FL

June 8, 2007Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 8, 2007, 2:24 PM EDT for Miami-Dade County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 2:24 PM EDT (18:24 UTC)
Expired
Jun 8, 2007, 3:13 PM EDT
In force
49 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 8 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1689 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 081824
SVRMFL
FLC086-081930-
/O.NEW.KMFL.SV.W.0060.070608T1824Z-070608T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 330 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  INTERSECTION KROME AND KENDALL DRIVE...OR ABOUT 10 MILES WEST OF
  KENDALL...AND MOVING SOUTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  MICCOSUKEE RESORT
  INTERSECTION KROME AND KENDALL DRIVE
  KENDALL LAKES
  THE HAMMOCKS
  WEST KENDALL
  SOUTH MIAMI

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2584 8045 2574 8061 2541 8042 2556 8017

$$

70/DD
2 follow-up statements
000
WWUS52 KMFL 081856
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT FRI JUN 8 2007

FLC086-081930-
/O.CON.KMFL.SV.W.0060.000000T0000Z-070608T1930Z/
MIAMI-DADE FL-
256 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CUTLER BAY...OR ABOUT 7 MILES SOUTH OF KENDALL...MOVING 
SOUTHEAST AT 10 MPH.  THE STRONGEST WINDS...EXTENDING FROM CORAL 
GABLES SOUTHWESTWARD TO BLACK POINT AND HOMESTEAD...WILL BE MOVING 
OFFSHORE INTO BISCAYNE BAY SHORTLY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PRINCETON AND BLACK POINT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2584 8045 2574 8061 2541 8042 2556 8017

$$

70/DD
000
WWUS52 KMFL 081913
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT FRI JUN 8 2007

FLC086-081923-
/O.CAN.KMFL.SV.W.0060.000000T0000Z-070608T1930Z/
MIAMI-DADE FL-
313 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
DISSIPATED. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 2584 8045 2574 8061 2541 8042 2556 8017

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:50 AM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 8, 10:50 AM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1050 AM EDT FRI JUN 8 2007

.UPDATE...SEE NO REASON TO MAKE CHANGES TO MORNING UPDATES. MID-
UPPER LOW QUITE EVIDENT ON ALL SATELLITE IMAGERY IN ADDITION TO
RADAR DISPLAYS. IT APPEARS TO BE INCHING ITS WAY BACK TOWARDS THE
FLA PENINSULA AND THIS IS WHAT THE GFS DEPICTED IT TO DO. THE NAM
SEEMS TO HAVE CAUGHT ON AS WELL ALTHOUGH IT DOES NOT QUITE SHOW A
CIRCULATION WHEREAS THE GFS DOES. SO IT STILL APPEARS THE GFS HAS A
BETTER HANDLE ON THE SYNOPTIC MECHANISMS AND WILL CONTINUE WITH
ITS HIGH POPS. THE 06Z GFS RUN STILL HAD CATEGORICAL POPS SO WILL
LET STAND THE LIKELY TO CATEGORICAL WE HAVE OUT CURRENTLY. MARINE
WINDS LOOK TO BE IN GOOD SHAPE.

&&

.AVIATION...NO SIGNIFICANT CHANGES TO THE AVIATION FORECAST AT
THIS TIME...AS SHORT TERM MODELS CONTINUE TO INDICATE THE
DEVELOPMENT OF WIDESPREAD CONVECTION THIS AFTERNOON. WILL CONTINUE
TO CARRY VCTS...AND AMEND AS NECESSARY THROUGH THE AFTERNOON.
70/DD

&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DD

.PREV DISCUSSION... /ISSUED 400 AM EDT FRI JUN 8 2007/

DISCUSSION...MID LEVEL LOW PRESSURE CONTINUES TO MOVE SLOWLY WEST
JUST EAST OF THE ABACO ISLANDS OF THE NORTHERN BAHAMAS. THE GFS
AND NAM MODELS DIFFER IN THE SPEED OF THIS LOW WITH THE NAM BEING
A BIT TOO FAST. HAVE LEANED MORE TOWARDS THE GFS SOLUTION WHICH
BRINGS THE LOW TO SOUTHEAST FLORIDA LATE TONIGHT AND THEN TO
WESTERN CUBA BY LATER SATURDAY. WITH THE APPROACH OF THE LOW, BOTH
MOS GUIDANCE POPS ARE CLOSE TODAY AND WENT WITH 70-80 PERCENT POPS
OVER SOUTH FLORIDA. WITH THE LOW MOVING SOUTHWEST OF THE AREA BY
SATURDAY, POPS WERE LOWERED SATURDAY TO THE 50/60 PERCENT RANGE.
AS HIGH PRESSURE REBUILDS INTO THE AREA FROM THE NORTHEAST, POPS
ARE LOWERED TO CHANCE CATEGORY FOR SUNDAY AND THEN EVEN LOW
CHANCE BY TUESDAY. THE FOCUS FOR TODAYS HAZARDS WILL BE PLENTY OF
RAINFALL WITH LOCALIZED STREET FLOODING AND POSSIBLE GUSTS TO 35
OR 40 MPH. A DECREASING TREND OF RAINFALL INTENSITY CAN BE
EXPECTED THROUGH THE WEEKEND.

AVIATION...ANOTHER STORMY AFTERNOON AND EARLY EVENING IS EXPECTED
ACROSS SOUTH FLORIDA TODAY, HOWEVER MOSTLY VFR CONDITIONS ARE
STILL EXPECTED THIS MORNING AND LATER THIS EVENING. MOST ACTIVITY
IS EXPECTED INLAND, BUT DUE TO THE PROXIMITY TO THE TAF SITES VCTS
WAS STILL ADDED. NO TEMPO GROUPS WERE ADDED GIVEN THE
UNCERTAINTIES IN EXACT TIMING/LOCATION OF TSRA DEVELOPMENT.

MARINE...GENERALLY EAST TO SOUTHEAST WIND FLOW THROUGH THE PERIOD
WITH SPEEDS AT 10 KNOTS OR LESS EXCEPT FOR 10 TO 15 KNOTS TONIGHT
AND SATURDAY. SEAS WILL BUILD UP TO 4 FEET IN THE GULFSTREAM LATER
TODAY AND SUBSIDE TO LESS THAN 3 FEET BY SUNDAY.

FIRE WEATHER...NO CONCERNS WITH MINIMUM RELATIVE HUMIDITIES.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 8, 4:46 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
446 AM EDT FRI JUN 8 2007

FLZ063-066>075-168-172>174-082045-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
434 AM EDT FRI JUN 8 2007

...NUMEROUS TO WIDESPREAD THUNDERSTORMS EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: AN ONSHORE FLOW OF 10 TO 15 KNOTS ALONG THE EAST
COAST WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS TODAY.

THUNDERSTORMS: NUMEROUS TO WIDESPREAD THUNDERSTORMS CAN BE
EXPECTED MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. THE
BIGGEST THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING
STRIKES... LOCALLY HEAVY RAINFALL... AND POSSIBLY WIND GUSTS TO
AROUND 40 MPH.

WIND: WIND GUSTS OF AROUND 40 MPH MAY OCCUR WITH ANY STRONG
THUNDERSTORM THAT DOES DEVELOP TODAY.

FLOODING: DUE TO THE HEAVY NATURE OF THE RAINFALL THAT WILL OCCUR
WITH ANY THUNDERSTORM TODAY PONDING OF WATER ON POORLY DRAINED
ROADWAYS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE MAIN THREATS ARE
EXPECTED TO BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 8, 12:21 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT FRI JUN 8 2007

FLZ067-081645-
INLAND PALM BEACH COUNTY FL-
1221 PM EDT FRI JUN 8 2007

AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF CORAL SPRINGS TO OKEELANTA...OR 6 MILES SOUTH OF SOUTH
BAY...MOVING SOUTH-SOUTHWESTWARD AT 5 MPH.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 35 MPH...
AND TORRENTIAL DOWNPOURS. TREES AND OPEN SHELTERS FOUND ON BEACHES
OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW

70/DD
Special weather statement, Jun 8, 12:49 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1249 PM EDT FRI JUN 8 2007

FLZ071-072-081715-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
1249 PM EDT FRI JUN 8 2007

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF EAST TOLL GATE ON ALLIGATOR
ALLEY...OR 13 MILES WEST OF SUNRISE...MOVING SOUTH AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

70/DD
Special weather statement, Jun 8, 1:05 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
105 PM EDT FRI JUN 8 2007

FLZ073-174-081730-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-
105 PM EDT FRI JUN 8 2007

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ACROSS THE RURAL WESTERN PORTION OF
MIAMI-DADE COUNTY.  THESE STORMS WERE DRIFTING SOUTH AT 5 TO 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

70/DD
Special weather statement, Jun 8, 1:54 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT FRI JUN 8 2007

FLZ072-172-081815-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
154 PM EDT FRI JUN 8 2007

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COCONUT CREEK...OR NEAR MARGATE...MOVING
SOUTH AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN
COOPER CITY AND PEMBROKE PINES...ALSO MOVING SOUTH AT 5 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY
ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

70/DD
Special weather statement, Jun 8, 1:58 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
158 PM EDT FRI JUN 8 2007

FLZ069-070-081830-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
158 PM EDT FRI JUN 8 2007

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ACROSS WESTERN COLLIER COUNTY...BETWEEN
VANDERBILT BEACH AND EVERGLADES CITY.  THESE STORMS WERE MOVING
SOUTHEAST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY
ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

70/DD
Special weather statement, Jun 8, 2:04 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT FRI JUN 8 2007

FLZ073-074-173-081830-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
204 PM EDT FRI JUN 8 2007

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...OR 13 MILES WEST OF
HIALEAH...MOVING SOUTHEAST AT 25 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:54 PM EDTSevere Thunderstorm WarningMFLBroward56 min
Jun 8, 1:57 PM EDTSpecial Marine WarningMFL48 min
Jun 8, 2:37 PM EDTSpecial Marine WarningMFL53 min
Jun 8, 2:56 PM EDTSevere Thunderstorm WarningMFLCollier49 min
Jun 8, 3:12 PM EDTSevere Thunderstorm WarningMFLMonroe37 min
Jun 8, 3:44 PM EDTSevere Thunderstorm WarningMFLCollier46 min
Jun 8, 3:48 PM EDTSpecial Marine WarningMFL27 min
Jun 8, 4:12 PM EDTSpecial Marine WarningMFL53 min
Jun 8, 6:27 PM EDTSpecial Marine WarningMFL35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.